What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 13, 2:21 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 13, 2:21 PM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Wed Jun 13 2018
.SHORT TERM /Tonight through Thursday Night/...
The atmosphere remains favorable for mostly diurnal convection
throughout the short-term period. The stationary boundary remains
situated across central Georgia at the surface and a shear axis is
positioned over the area at 500 mb. Furthermore, a shortwave trough
is currently propagating eastward into our forecast area this
afternoon. Scattered showers and thunderstorms are associated with
this shortwave and are anticipated to impact parts of northern GA
during the afternoon and early evening hours. As such, PoPs this
afternoon and evening are oriented with the highest values across
the north to reflect the expected track and impact of the shortwave.
The shear axis will remain in place Thursday, along with some
slightly higher lapse rates on the order of 6 to 7 C/km. The surface
boundary will also be present, but could gradually shift northward
across north-central Georgia. Overall, maintained high-end chance
PoPs for Thursday. With sufficient instability and lapse rates,
there is a chance for a few thunderstorms to become strong today and
Thursday, and an isolated severe thunderstorm or two cannot be ruled
out. These storms will be capable of producing gusty winds, frequent
lightning, and with PWATS at or above 1.5 inches in most locations,
locally heavy rainfall. Gusty/damaging wind gusts are expected to be
the primary severe thunderstorm hazard. With slightly steeper lapse
rates forecasted on Thursday, small hail could be a possibility.
Temperatures will remain near normal values through the short-term
period, with high temps in the mid to upper 80s and low temps in the
upper 60s to low 70s.
King
&&
.LONG TERM /Friday through Wednesday/...
Basic extended forecast trends remain unchanged as the region
transitions from underneath the broad, weak upper trough to broad,
relatively weak, upper ridging from the latter half of the week
through the weekend. Upper ridge flattens through the early part of
next week. All of this still points to a continued summertime,
generally diurnal, pattern of scattered convection. Should see best
convective coverage Friday before the upper ridge exerts its
influence over the weekend. Moderate mid-level lapse rates will keep
at least a small chance for a few strong to marginally severe storms
Friday, with chances much more limited over the weekend. High
temperatures climb over the weekend as well under the building upper
ridge.
20
&&
AVIATION...
18Z Update...
Mainly SCT to BKN VFR cigs are anticipated across the area this
afternoon. Winds are expected to remain on the west side through
the remainder of the period, with the exception of outflow from any
thunderstorms that occur. Diurnal heating will lead to scattered
coverage of showers and thunderstorms, with the best thunderstorm
chances during the mid afternoon and evening. However, hi-res
models remain inconsistent regarding the timing of precip. Precip
will gradually diminish, and cigs and vsbys will decrease during
the overnight hours.
//ATL Confidence...18Z Update...
Medium confidence all elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 69 90 71 90 / 40 30 30 40
Atlanta 70 88 72 89 / 40 40 30 40
Blairsville 64 85 65 86 / 40 30 20 40
Cartersville 69 88 70 90 / 40 30 20 30
Columbus 72 89 73 91 / 30 50 30 50
Gainesville 69 87 71 88 / 40 30 20 40
Macon 71 90 72 90 / 40 40 30 50
Rome 70 89 70 91 / 30 30 20 30
Peachtree City 69 88 70 90 / 40 40 30 40
Vidalia 72 91 73 90 / 40 40 30 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...King
LONG TERM....20
AVIATION...King
Hazardous weather outlook, Jun 13, 2:31 PM EST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
331 PM EDT Wed Jun 13 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
331 PM EDT Wed Jun 13 2018
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms can be expected this afternoon into this
evening. Some storms could be strong and an isolated severe storm
cannot be ruled out with strong, damaging winds, frequent lightning,
and locally heavy rainfall as the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 13, 4:34 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT WED JUN 13 2018
GAZ014-021-022-033-132200-
Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-
534 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTH FULTON...
SOUTHEASTERN CHEROKEE AND WESTERN FORSYTH COUNTIES UNTIL 600 PM
EDT...
At 533 PM EDT...a line of strong thunderstorms was along a line
extending from near Buffington to near Sweat Mountain...and moving
east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Roswell, Alpharetta, Milton, Woodstock, Holly Springs, Free Home,
Buffington, Hickory Flat, Drew, Union Hill, Hightower, Birmingham,
Matt, Silver City, Holbrook, Lathemtown and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3440 8409 3408 8421 3407 8442 3408 8452
3429 8442
TIME...MOT...LOC 2133Z 252DEG 23KT 3425 8439 3410 8445
WIND...40MPHSpecial weather statement, Jun 13, 4:56 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT WED JUN 13 2018
GAZ083-095-096-132230-
Houston GA-Bleckley GA-Twiggs GA-
556 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...WESTERN
BLECKLEY AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was near Bonaire, or 12 miles
northeast of Perry...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Robins Air Force Base, Bonaire and Tarversville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3255 8363 3262 8354 3253 8335 3239 8351
TIME...MOT...LOC 2156Z 317DEG 13KT 3256 8355
WIND...40MPHSpecial weather statement, Jun 13, 5:02 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
602 PM EDT WED JUN 13 2018
GAZ014-015-022-132230-
Dawson GA-Forsyth GA-Lumpkin GA-
602 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON...
NORTHWESTERN FORSYTH AND SOUTHERN LUMPKIN COUNTIES UNTIL 630 PM
EDT...
At 602 PM EDT...a strong thunderstorm was near Hollis Lathem
Reservoir, or near Dawsonville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dawsonville, Dougherty, Matt, Silver City, Auraria, Coal Mountain,
Hightower and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3423 8404 3432 8426 3447 8422 3449 8398
TIME...MOT...LOC 2202Z 278DEG 18KT 3439 8419
WIND...40MPHSpecial weather statement, Jun 13, 5:09 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT WED JUN 13 2018
GAZ083-096-097-109-132245-
Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
609 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...NORTHEASTERN
BLECKLEY...NORTHERN DODGE AND SOUTHEASTERN TWIGGS COUNTIES UNTIL 645
PM EDT...
At 609 PM EDT...a line of strong thunderstorms was along a line
extending from Marion to Rowland...and moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jeffersonville, Chester, Dexter, Danville, District Path, Goldsboro,
Rebie, Cary and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8346 3269 8337 3243 8300 3231 8316
TIME...MOT...LOC 2209Z 310DEG 13KT 3265 8341 3244 8318
WIND...40MPHSpecial weather statement, Jun 13, 5:27 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EDT WED JUN 13 2018
GAZ034-045>048-132300-
De Kalb GA-Walton GA-Rockdale GA-Gwinnett GA-Newton GA-
627 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
NORTHWESTERN WALTON...ROCKDALE...SOUTHEASTERN GWINNETT AND
NORTHWESTERN NEWTON COUNTIES UNTIL 700 PM EDT...
At 627 PM EDT...a line of strong thunderstorms was along a line
extending from Windsor to Panola Mountain State Park...and moving
east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Conyers, Monroe, Covington, Snellville, Loganville, Grayson, Oxford,
Lithonia, Walnut Grove, Between, Jersey, Lakeview Estates, Georgia
International Horse Park, Windsor, Almon, Nicholasville, Milstead,
Youth, Big Haynes Creek Park and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3387 8362 3355 8394 3368 8413 3390 8393
TIME...MOT...LOC 2227Z 269DEG 15KT 3388 8387 3364 8414
WIND...40MPHSpecial weather statement, Jun 13, 5:34 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
634 PM EDT WED JUN 13 2018
GAZ097-098-132300-
Treutlen GA-Laurens GA-
634 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TREUTLEN AND EASTERN
LAURENS COUNTIES UNTIL 700 PM EDT...
At 634 PM EDT...a strong thunderstorm was near Lowery, or 8 miles
west of Soperton...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Orland, Rockledge, Orianna, Barnhill and Lothair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3231 8265 3231 8277 3240 8280 3251 8265
3233 8258
TIME...MOT...LOC 2234Z 252DEG 6KT 3238 8274
WIND...40MPH